MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZSO-10-12
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following complaint issue "the tapered pig tail portion of the stent is broken in two places but it was not that way right out of the package.The material seems brittle.The device did not make patient contact.It may have broken when the pig tail was straightened to put it on to the wire guide".1x zso-10-12 device of lot # c1023453 was returned to cirl for an evaluation.On evaluation of the returned device the stent was found to be fractured at the fourth and fifth portholes on the ductal end of the stent.The stent appeared brittle; this is indicative of exposure to light during storage.Additional information gathered from the customer confirmed that the device was stored in a pyxis machine.This style of storage unit is strongly lit and may possibly have contributed to this event by degrading the material of the stent over time, and given that the device was manufactured in july 2014, i is possible that the device was stored under strong light conditions for over two years.However as exact storage conditions could not be replicated in the laboratory setting, this cannot be conclusively determined as the root cause of the customer complaint.Research and development engineering were further contacted for input, and it is suggested that the customer does not store pouched (i.E.Not boxed) stents in a pyxis machine but rather store them in a cool, dry, place away from direct light to protect device integrity.The complaint was confirmed based on customer testimony and evaluation of the returned stent device which was broken.A review of the manufacturing records for zso-10-12 devices of lot c1023453 involved in this complaint did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot # c1023453; upon review of complaints this failure mode has not occurred previously with this lot # c1023453.A review of the incoming quality control record for the component involved in this complaint did not reveal any discrepancies that could have contributed to this issue.Prior to distribution all zso-10-12 devices are subject to 100% inspection to ensure device integrity, these inspections and functional checks are outlined in internal procedures in place at cirl.According to the instructions for use precaution section the user is instructed that "care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent", instructions for use notes section also instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." it should be noted that the customer states that the stent broke during straightening of the pigtails; the stent was not broken in the packaging and the abnormality was detected prior to use/ contact with the patient.No further corrective action required.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The tapered pig tail portion of the stent is broken in two places but it was not that way right out of the package.The material seems brittle.The device did not make patient contact.It may have broken when the pig tail was straightened to put it on to the wire guide.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6398924
Report Number3001845648-2017-00091
Device Sequence Number16257122
Product Code FGE
UDI-Device Identifier00827002216402
UDI-Public(01)00827002216402(17)170729(10)C1023453
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZSO-10-12
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1